I found out I had AVN after a series of 6 ESI's or Epideral Steroid Injections within a year, which ultimately led to a 3 Translumbar Interbody Fusions in October 2012, new pain was developing around Christmas in my groin area, and Bursitis was suspected, but AVN was discovered.
Tp that end, I have had two hip replacements (Left in Feb 2013 and right in Oct 2013, which is 3 major surgeries within a year for a 40 year old helath active male. All indicators and physicians are pointing to Prednisone use during the ESI procedures that were meant to avoid the back surgery,
Naturally, I was in disbelief and this caught me completely off guard because not a word was mentioned about the risk or side effects of these ESI or Prednisone injections until a knee specialist discovered it was AVN in Feb 2013 after my back surgeon suggested it was not related t the back surgery.
Thankful to get to the root cause, but still suffering daily with mobility issues and the surgical report indicated no guarantees were given due to the right side becoming 3x the size of the left from Feb to Oct 2013.
As far as pain, I have been on a very high doses of ineffective medications over the past few years that have resulted in tolernace leaving me to deal with it with NSAIDS and Aleve. Not sure why the Rx's arent working, but I do know that the last Hip Replacement left me with that leg being 1 inch longer than the left which is hammering down on my right knee.
Recovery is 6-8 weeks typically with PT, hang in there be patient, be strong, have faith, the surgery far outweighs the existence of AVN being untreated, but is a slow process to full recovery. It took a 9 months of a year to see the left Hip discomfort go away from the surgery in Feb 2013.
Imm hoping to find as group in Austin for AVN and get involved in understanding what and why AVN is becoming very common over the past few years, but never spoken of in professional practices that have injected Prednisone into my spine but turn their attention to another topic when asked why..
Good luck - please share experiences so we can understand how to beat this AVN and overcome our obstacles togetherView Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.